MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 56MM GRIPPER; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US PINNACLE 56MM GRIPPER; HIP INSTRUMENTS : INSERTION DEVICES
Catalog Number 221890056
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pinnacle insert broke intraoperatively.More specifically, a tooth on the insert broke, so the ceramic insert is not holding well.There is therefore a risk of incorrectly positioning the insert in the acetabulum pinnacle in vivo intraoperatively.Fragments were easily removed.Surgery was delayed 10 minutes due to the reported event.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary according to the information received, "the pinnacle insert broke intraoperatively.More specifically, a tooth on the insert broke, so the ceramic insert is not holding well.There is therefore a risk of incorrectly positioning the insert in the acetabulum pinnacle in vivo intraoperatively." the product was not returned to depuy synthes, however photos were provided for review.See attachment (img_9361.Jpeg,img_9360.Jpeg).The photo investigation revealed that pinnacle 56mm gripper had broken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the [pinnacle 56mm gripper] would contribute to the complained device issue.Based on the investigation findings, cause traced to unintended forces and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a¿device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary the pinnacle insert broke intraoperatively.More specifically, a tooth on the insert broke, so the ceramic insert is not holding well.There is therefore a risk of incorrectly positioning the insert in the acetabulum pinnacle in vivo intraoperatively.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device found that one of the six tabs was broken, the broken fragment was not returned for evaluation.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pinnacle 56mm gripper would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (a0808) provided is not a valid finished goods lot#.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: according to the information received, "the pinnacle insert broke intraoperatively.More specifically, a tooth on the insert broke, so the ceramic insert is not holding well.There is therefore a risk of incorrectly positioning the insert in the acetabulum pinnacle in vivo intraoperatively." the product was not returned to depuy synthes, however photos were provided for review.See attachment (img_9361.Jpeg,img_9360.Jpeg).The photo investigation revealed that pinnacle 56mm gripper had broken.¿the observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the [pinnacle 56mm gripper] would contribute to the complained device issue.Based on the investigation findings, cause traced to unintended forces and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.¿ device history lot :the device lot number is unknown, therefore a¿device history review could not be performed.¿ if the lot/serial number becomes available, the record will be re-assessed.

Brand Name
PINNACLE 56MM GRIPPER
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19466289
Report Number1818910-2024-12264
Device Sequence Number19724383
Product Code HXC
UDI-Device Identifier10603295102304
UDI-Public(01)10603295102304(10)A0808
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221890056
Device Lot NumberA0808
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer06/05/2024
07/11/2024
07/17/2024
07/18/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date06/06/2024
07/15/2024
07/18/2024
07/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown